Hail, Furnas
- When
- July 20, 6:16 PM CST
- Where
- Furnas County, 4 mi E of Arapahoe
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.300, -99.817
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 20, 2:22 PM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CDT WED JUL 20 2005 .DISCUSSION...MAIN CONCERNS ARE VERY HOT TEMPERATURES AND SEVERAL CHANCES FOR PRECIPITATION. AS OF 230 PM THE REGION WAS UNDER AN AREA OF LOW PRESSURE AT THE SURFACE AND CONDITIONS WERE VERY HOT AND STICKY. ALOFT...AN UPPER LEVEL RIDGE WAS CENTERED OVER THE FOUR CORNERS AREA OF THE DESERT SOUTHWEST. A DRY LINE WAS POSITIONED ACROSS WESTERN NEBRASKA DESCENDING DOWN INTO WESTERN KANSAS WITH 70 DEGREE DEWPOINTS TO THE EAST WHILE DEWPOINTS WERE ONLY IN THE 30S WEST OF THE DRY LINE ACROSS MUCH OF THE HIGH PLAINS. A FEW ISOLATED THUNDERSTORMS WILL FIRE WEST OF OUR AREA THIS EVENING ACROSS WESTERN NEBRASKA...EASTERN COLORADO...AND NORTHWESTERN KANSAS. THESE STORMS WILL NOT LIKELY PROGRESS EAST FAR ENOUGH TO REACH OUR CWA. THE 850MB LOW LEVEL JET WILL HELP TO KICK OFF A FEW THUNDERSTORMS LATE TONIGHT ACROSS FAR EASTERN NEBRASKA AND WESTERN IOWA AGAIN MISSING OUR CWA. THEREFORE...THUNDERSTORMS SEEM UNLIKELY ACROSS OUR CWA TONIGHT. HOWEVER...NOSE OF LOW LEVEL JET WILL BE POSITIONED RIGHT OVER OUR CWA THURSDAY NIGHT AND THUNDERSTORMS SEEM MORE AND MORE LIKELY DURING THIS PERIOD. THEREFORE...HAVE INCREASED POPS FOR THURSDAY NIGHT. THE WEEKEND SHOULD JUST BE HOT AND DRY WITH UPPER LEVEL RIDGING ALOFT. HEAT ADVISORY CRITERIA WILL ALMOST BE REACHED BUT NIGHT TIME LOWS SHOULD BE JUST LOW ENOUGH TO AVOID MEETING ALL OF THE ADVISORY CRITERIA. NEXT SHORT WAVE TRACKS ACROSS THE NORTHERN PLAINS MONDAY NIGHT INTO TUESDAY WITH A COLD FRONT SWINGING THROUGH THE AREA. THE FRONT WILL BE A FOCAL POINT FOR CONVECTION AND WILL ALSO BRING RELIEF FROM THE VERY HOT TEMPERATURES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1102 AM CDT WED JUL 20 2005 NEZ039>041-046>049-211200- GREELEY NE-HOWARD NE-MERRICK NE-NANCE NE-POLK NE-SHERMAN NE- VALLEY NE- 1102 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES WILL REACH 95 TO 100 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS AN OUTSIDE CHANCE FOR SEVERE WEATHER WITH QUARTER SIZE HAIL AND 60 MPH WIND THUNDERSTORM GUSTS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PROLONGED HOT WEATHER IS FORECAST THROUGH THE WEEKEND. HEAT INDICES ARE FORECAST TO REACH 95 TO 100 DEGREES DURING THE AFTERNOON AND EVENING HOURS. SMALL CHANCES FOR THUNDERSTORMS EXIST THURSDAY NIGHT. AT THIS TIME...THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ005>007-017>019-NEZ060>064-072>077-082>087-211200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-HALL NE-HAMILTON NE-HARLAN NE-JEWELL KS- KEARNEY NE-MITCHELL KS-NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS- ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1102 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES WILL REACH 100 TO 105 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PROLONGED HOT WEATHER IS FORECAST THROUGH THE WEEKEND. HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES DURING THE AFTERNOON AND EVENING HOURS. AN OUTSIDE CHANCE FOR THUNDERSTORMS EXIST THURSDAY NIGHT. AT THIS TIME...THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) FAY
The Grand Island radar (KUEX), 117 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452531, 5452532, 5452533.